Kentucky, 2025

Tornado and Hail in Kentucky, May 2 to 3, 2025

May 2 to 3, 2025 · NWS LMK · 28 events in 12 counties and zones

A cold front moved into the mid-Mississippi Valley during the morning of May 2nd, with a line of showers and thunderstorms developing ahead of the front. Within the warm, humid air mass ahead of the front, temperatures warmed into the upper 70s by the early afternoon hours, allowing for 1500-2000 J/kg of MLCAPE to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A cold front moved into the mid-Mississippi Valley during the morning of May 2nd, with a line of showers and thunderstorms developing ahead of the front. Within the warm, humid air mass ahead of the front, temperatures warmed into the upper 70s by the early afternoon hours, allowing for 1500-2000 J/kg of MLCAPE to develop. Wind shear was fairly modest for the time of year, with between 25 and 30 kt of effective bulk shear present. As the line of storms moved across central Kentucky, a couple bowing segments developed, producing scattered wind damage along the Ohio River. An isolated stronger cell across south central Kentucky produced severe hail up to golf ball size, in addition to gusty winds.

The following morning on May 3rd, the cold front was still slowly pushing east across the area. While mostly light to moderate rain showers were present, one stronger cell was able to produce a brief EF0 tornado over Franklin County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 2, 11:20 AM CST, 36 minutes earlier. Its key messages:

  • * Showers and thunderstorms are expected once again this afternoon and evening. A few strong to severe storms are possible, with gusty winds and hail being the primary hazards. * Unsettled weather continues into the weekend, with showers and thunderstorms expected again on Saturday. Showers should become more widely scattered on Sunday, and the chance for storms will be much lower.
Area forecast discussion, May 2, 11:20 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
120 PM EDT Fri May 2 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

*  Showers and thunderstorms are expected once again this afternoon
   and evening. A few strong to severe storms are possible, with
   gusty winds and hail being the primary hazards.

*  Unsettled weather continues into the weekend, with showers and
   thunderstorms expected again on Saturday. Showers should become
   more widely scattered on Sunday, and the chance for storms will
   be much lower.

&&

.UPDATE...
Issued at 952 AM EDT Fri May 2 2025

Storms formed early this morning over northeast Arkansas and west
Tennessee, with additional storms over the Ozarks ahead of a subtle
5H wave and MCV. Severe Thunderstorm Warnings have already been
issued for several of the Memphis area cells. While the future of
these two complexes is not completely certain, it appears that they
may gel into one larger corridor of storms and move quickly eastward
this morning, possibly evolving into a long bowing line this
afternoon and early this evening it passes through middle Tennessee
and central Kentucky. This suggests wind will be the main threat
with these storms. Ambient low level SRH is weak this afternoon with
weak curvature in hodograph progs,  the tornado threat, but isolated
NSE spin-ups cannot be ruled out. WBZ heights support the idea of
severe hail, but only moderate deep layer shear will be in place.
Precipitable water values indicate plenty of water in the atmosphere
that could help reduce hailstone size, but 1-1.50" hail may still be
a possibility in the stronger updrafts.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 416 AM EDT Fri May 2 2025

The Lower Ohio Valley sits on the leading side of a positively
tilted upper trough running through the Plains. At the surface, Near
the southern point of Lake Michigan sits a small low with a weak
cold front dropping south through Indiana and trailing back towards
the Mississippi and Ohio confluence. Ahead of this area, southwest
winds continue to funnel Gulf moisture into the CWA. This will lift
dew points into the low 60s and precipitable water values to around
1.1" across central Kentucky and southern Indiana. This isn't a ton
of moisture, but as WAA and sunshine early in the day warm
temperatures into the upper 70s to low 80s, it will provide plenty
of fuel for convection this afternoon and evening.

By this afternoon, MLCAPE values are expected to be in the 1,000-
2,000+ J/kg range across the CWA with the lower values being near
the Ohio River and values increasing to the south. MUCAPE values
could climb closer to 2,500 J/kg across south central Kentucky
before convection, currently in Oklahoma, develops into a large
generally north to south oriented bowing segment that is expected to
sweep through the region. Model sounding show steep low and mid
level lapse rates with DCAPE values near 800 J/kg across southern
Kentucky. This should help to get winds down to the surface, making
severe winds likely. Hail is also possible in this environment, but
with all the cells merged together in a wet environment with a lot
of melting taking place, marginally severe hail and smaller is most
likely. Not expecting huge hail. Unimpressive hodographs and weak
low level shear limit the tornado threat.

For tonight, isolated to scattered shower and thunderstorm chances
remain, but expect drier conditions before another round of
precipitation arrives Saturday morning. Lows are expected to fall
into the mid 50s to low 60s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 416 AM EDT Fri May 2 2025

Saturday through Sunday Night...

Unsettled weather is expected to continue this weekend as an upper
trough descending across the Plains this afternoon and evening
becomes cutoff and spins across the Ohio Valley into early next
week. Saturday morning, with the upper trough axis expected to be
just west of the area, diffluent flow aloft will support the
development of sfc low pressure across the lower Ohio Valley. East
of the sfc low, southerly flow will allow for another surge of near-
sfc moisture, increasing instability. There is still quite a bit of
variation in where the sfc low develops and how quickly it pushes
east on Saturday. A faster/farther east solution will reduce rain
chances quicker Saturday afternoon, and will also push the best
chances for strong storms into eastern KY. However, a slower/west
solution would keep widespread rain and storms in central KY during
the day on Saturday, and would increase the chance for a few
stronger storms with gusty winds and small hail.

For this forecast issuance, expect widespread showers and a few
thunderstorms Saturday morning, with coverage decreasing from west
to east later in the afternoon. By Saturday evening, a secondary
area of showers and a few thunderstorms associated with the center
of the upper low is expected to move into the area from the NW. As
we lose the heating of the day, coverage of showers should become
more isolated/scattered, with the greatest coverage expected near
the center of the upper low. Scattered rain showers should continue
into Sunday and Sunday night as the upper low is expected to spin
over the Ohio Valley. Coverage should be driven partially by daytime
heating, as well as proximity to the upper low center. While the
weekend does not look like a washout, rain showers will be possible
most of the time. Total rain amounts this weekend will generally be
between 0.50-1", with locally higher amounts expected in
thunderstorms.

Temperatures will be cooler this weekend thanks to cooler
temperatures aloft and increased cloud cover. Exact temperature
forecasts are still uncertain; for example, there is roughly an
equal probability that temperatures remain in the 50s or reach 70
degrees on Sunday. The current deterministic forecast calls for
highs in the 60s Saturday and Sunday, with low temperatures falling
into the 40s and lower 50s.

Monday through Tuesday Night...

The upper low is expected to gradually lift northward Monday into
Tuesday, with the blocking upper high over Ontario gradually eroding
away. There is still a fair amount of spread in how quickly the
system lifts to the north, and this will have an impact on
precipitation chances and temperatures Monday and Tuesday. As the
low lifts to the north, precipitation chances and cloud cover should
decrease, with temperatures increasing as a result. With weak flow
aloft and little to no instability over the area, expecting just
plain rain showers for the most part. At this time, Tuesday appears
to have the best chance for dry conditions across the area over the
next 7 days.

Mid-to-Late Next Week...

Recent runs of medium-range guidance are fairly consistent with the
large scale features during the second half of next week, with
another closed upper low expected to meander from the southwest U.S.
into the central Plains. On the east side of this system, moisture
will begin to increase into the region from the SW by next
Wednesday. How much moisture makes it into the Ohio Valley will be
dependent on how far east the closed low makes it, and it is still
possible that the upper high could keep the richer moisture to the
SW. If the higher sfc dewpoints and PW values make it into the area,
we would return to an unsettled pattern with daily afternoon and
evening shower/storm chances. Given a lack of strong mid-/upper-
flow, any storms should be of the garden variety, with limited
severe impacts. Temperatures are currently expected to be fairly
spring-like mid-to-late next week, with highs in the mid-to-upper
70s and lows in the 50s.

&&

.AVIATION /18Z TAFS THROUGH 00Z SUNDAY/...
Issued at 119 PM EDT Fri May 2 2025

Wave of storms over western Kentucky and west Tennessee will head
northeast and impact the TAF sites this afternoon/early evening.
These storms may be quite strong, especially at BWG/LEX/RGA, with
strong wind gusts and possibly some hail in the most robust cores.
There is also the chance of scattered storms popping up ahead of
that wave, though any of these pop-ups would be relatively small and
weak compared to the later storms. A second line of storms may graze
BWG early this evening.

Behind the storms, showers will continue through the night with
lowering ceilings. Cigs in current TAF package may be a bit on the
pessimistic side, but there is decent model agreement and there
should be plenty of low level moisture available so went ahead and
included IFR cloud base heights at BWG and low-end MVFR numbers at
the other airports.

Wind direction late tonight into tomorrow morning is a question mark
as a wave of surface low pressure moves through, but speeds should
be fairly light at any rate.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

UPDATE...13
SHORT TERM...KDW
LONG TERM...CSG
AVIATION...13
Hazardous weather outlook, May 2, 9:04 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1104 AM EDT Fri May 2 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-031515-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Casey-Lincoln-
1104 AM EDT Fri May 2 2025 /1004 AM CDT Fri May 2 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...This afternoon and tonight.

Strong to severe storms are possible this afternoon and early evening.
Damaging winds and hail are the main threats. The most likely area
for severe storms will be east of I-65 and south of the Ohio River.
The most likely timing is between 1pm and 7pm, starting in the west
and moving east.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rounds of showers with some storms are likely for Saturday. Gusty
winds and heavy downpours will be possible in the strongest storms.
Isolated minor flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms this afternoon and evening will move to the northeast around
35 to 45 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ061>065-070>078-081-082-031515-
Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
1104 AM EDT Fri May 2 2025 /1004 AM CDT Fri May 2 2025/

...SEVERE THUNDERSTORM WATCH 209 IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...This afternoon and tonight.

   Severe Thunderstorm Watch.

Strong to severe storms are possible this afternoon and early evening.
Damaging winds and hail are the main threats. The most likely area
for severe storms will be east of I-65 and south of the Ohio River.
The most likely timing is between 1pm and 6pm, starting in the west
and moving east.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rounds of showers with some storms are likely for Saturday. Gusty
winds and heavy downpours will be possible in the strongest storms.
Isolated minor flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.

GENERAL STORM MOTION OF THE DAY:

Storms this afternoon and evening will move to the northeast around
35 to 45 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

In the hours before

Special weather statement, May 2, 11:17 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
1217 PM CDT Fri May 2 2025

KYZ061-070-021800-
Logan KY-Butler KY-
1217 PM CDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT LOGAN AND SOUTHWESTERN BUTLER
COUNTIES THROUGH 100 PM CDT...

At 1217 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 11 miles north of Pembroke
to near Elkton to near Clarksville. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Russellville, Morgantown, Anderson, Lewisburg, Rochester, Insco,
Huntsville, Gordonsville, Mining City, and Spa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central Kentucky.

&&

LAT...LON 3706 8705 3707 8694 3709 8690 3711 8689
      3715 8693 3718 8692 3718 8689 3719 8691
      3721 8690 3727 8673 3699 8670 3677 8678
      3664 8690 3664 8706
TIME...MOT...LOC 1717Z 221DEG 39KT 3694 8731 3676 8723 3658 8724

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RJS
Special weather statement, May 2, 11:50 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
1250 PM CDT Fri May 2 2025

KYZ061-062-070-071-021815-
Warren KY-Logan KY-Edmonson KY-Butler KY-
1250 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LOGAN...CENTRAL
BUTLER...NORTHWESTERN WARREN AND SOUTHWESTERN EDMONSON COUNTIES
THROUGH 115 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Memphis Junction, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bowling Green, Morgantown, Woodbury, Windyville, Roundhill, Dimple,
Girkin, Leetown, Rockland, and Buffalo Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central Kentucky.

&&

LAT...LON 3694 8671 3717 8682 3729 8649 3723 8631
      3706 8628
TIME...MOT...LOC 1750Z 239DEG 30KT 3704 8666

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BJS

The radar

The Ft Campbell radar (KHPX), 37 km away, was scanning. The volume nearest the first event began at 17:53 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 7 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Logan

When
May 2, 11:56 AM CST
Where
Logan County, 1.49 mi SSW of Russellville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
36.830, -86.890

A few trees were blown down along Nashville Street in Russellville.

Hail, Butler

When
May 2, 12:01 PM CST
Where
Butler County, Sharer
Measured
1 in hail
Reported by
Public
Coordinates
37.080, -86.680

Quarter size hail was reported just south of Dimple.

Hail, Warren

When
May 2, 12:22 PM CST
Where
Warren County, 1.38 mi N of Sand Hill
Measured
1 in hail
Reported by
Public
Coordinates
37.120, -86.380

Thunderstorm Wind, Hancock

When
May 2, 12:38 PM CST
Where
Hancock County, 0.55 mi E of Weberstown
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.770, -86.770

Several trees were blown down by strong winds along Kentucky Route 144 between Weberstown and Arrington Corner. Some downed trees fell onto power lines.

Thunderstorm Wind, Hancock

When
May 2, 12:39 PM CST
Where
Hancock County, 1.69 mi WNW of Goering
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.810, -86.798

Multiple trees were downed by strong winds near the intersection of Pellville-Hawesville Road and Joe Powers Road.

Hail, Edmonson

When
May 2, 12:40 PM CST
Where
Edmonson County, 0.22 mi WNW of Chalybeate
Measured
1 in hail
Reported by
Public
Coordinates
37.131, -86.234

Quarter size hail was estimated in the Chalybeate area.

Thunderstorm Wind, Hancock

When
May 2, 12:40 PM CST
Where
Hancock County, 1.86 mi WNW of Chambers
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.839, -86.812

A tree was blown down near the intersection of Middle Knottsville Road and Storm Road.

Hail, Hart

When
May 2, 1:02 PM CST
Where
Hart County, 3.32 mi WSW of Horse Cave
Measured
1 in hail
Reported by
Public
Coordinates
37.159, -85.975

Quarter sized hail, with some slightly larger hailstones, was reported north of Cave City.

Hail, Hart

When
May 2, 1:10 PM CST
Where
Hart County, 0.55 mi E of Horse Cave
Measured
1 in hail
Reported by
Public
Coordinates
37.180, -85.910

Hail, Green

When
May 2, 1:51 PM CST
Where
Green County, 1.77 mi NE of Exie
Measured
1.75 in hail
Reported by
Public
Coordinates
37.190, -85.510

Golf ball sized hail was reported north of Exie.

Thunderstorm Wind, Jefferson

When
May 2, 2:58 PM EST
Where
Jefferson County, 0.49 mi W of Sylvania
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.149, -85.879

Trees and power lines were blown down by strong winds along Rutledge Road.

Thunderstorm Wind, Jefferson

When
May 2, 2:59 PM EST
Where
Jefferson County, 1.41 mi SSE of Valley Station
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.100, -85.864

A carport was lifted into power lines by strong winds near Valley Station.

Thunderstorm Wind, Jefferson

When
May 2, 3:06 PM EST
Where
Jefferson County, 0.88 mi NE of St Dennis
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.230, -85.810

A few trees were blown over and several large branches were snapped by strong winds in the Park Duvalle area.

Hail, Taylor

When
May 2, 3:08 PM EST
Where
Taylor County, 0.88 mi SW of Elk Horn
Measured
1 in hail
Reported by
Public
Coordinates
37.310, -85.290

Thunderstorm Wind, Jefferson

When
May 2, 3:09 PM EST
Where
Jefferson County, 1.44 mi ENE of Louisville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.237, -85.755

Power lines were downed by strong winds at the intersection of St Catherine Street and South First Street.

Thunderstorm Wind, Jefferson

When
May 2, 3:10 PM EST
Where
Jefferson County, 2.31 mi ENE of Louisville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.241, -85.740

A tree was downed by strong winds across Lampton Street.

Thunderstorm Wind, Jefferson

When
May 2, 3:11 PM EST
Where
Jefferson County, 1.38 mi E of Louisville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.227, -85.755

A tree was blown over onto two vehicles at the intersection of South Brook Street and East Burnett Avenue in Louisville.

Thunderstorm Wind, Jefferson

When
May 2, 3:13 PM EST
Where
Jefferson County, 1.7 mi NW of Highlands
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.245, -85.705

A tree was blown down across Etley Avenue in Louisville.

Thunderstorm Wind, Jefferson

When
May 2, 3:13 PM EST
Where
Jefferson County, 1.26 mi NW of St Matthews
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.261, -85.648

A tree was blown down across the road near the intersection of Massie Avenue and Ridgeway Avenue in St Matthews.

Thunderstorm Wind, Jefferson

When
May 2, 3:14 PM EST
Where
Jefferson County, 2.57 mi WNW of Highlands
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.250, -85.720

A tree was blown down across the road near the intersection of Lexington Road and Payne Street in Louisville.

Thunderstorm Wind, Jefferson

When
May 2, 3:14 PM EST
Where
Jefferson County, 1.24 mi NW of Highlands
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.245, -85.693

A tree was blown down, bringing power lines down with it near the 2100 block of Lexington Road in Louisville.

Thunderstorm Wind, Jefferson

When
May 2, 3:20 PM EST
Where
Jefferson County, 0.19 mi W of Jeffersontown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.200, -85.574

Trees and power lines were blown down near the 3100 block of Lynnwood Way in Jeffersontown.

Thunderstorm Wind, Jefferson

When
May 2, 3:25 PM EST
Where
Jefferson County, 1.13 mi SE of Prospect
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.340, -85.604

A tree was blown down near the 7600 block of Rockingham Road in Prospect.

Thunderstorm Wind, Oldham

When
May 2, 3:32 PM EST
Where
Oldham County, 0.38 mi ENE of Glenarm
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.353, -85.464

A tree was blown down, blocking the road near the 5500 block of Kentucky Route 146 between Crestwood and Buckner.

Thunderstorm Wind, Oldham

When
May 2, 3:43 PM EST
Where
Oldham County, 0.56 mi NNE of La Grange
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.408, -85.378

A tree was blown down by strong winds on the 100 block of East Main Street in La Grange.

Thunderstorm Wind, Oldham

When
May 2, 3:48 PM EST
Where
Oldham County, 0.8 mi SW of La Grange
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.392, -85.391

A tree was blown down, blocking two lanes of southbound Interstate 71.

Thunderstorm Wind, Lincoln

When
May 2, 4:11 PM EST
Where
Lincoln County, 0.59 mi ESE of Stanford
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.527, -84.660

Power lines were blown down along the 300 block of Anderson Heights in Stanford.

Tornado, Franklin

When
May 3, 9:54 AM EST to 9:58 AM EST
Where
Franklin County, 0.81 mi SSW of Peaks Mill to 0.68 mi ESE of Peaks Mill
Rating
EF0
Path length
1 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
38.289, -84.825

An NWS Survey confirmed a non-supercell EF0 tornado, with maximum|winds of 80 mph and a path length of approximately 1 mile, occurred near Peaks Mill|on the morning of Saturday, May 3rd. The tornado was on the |ground for about 4 minutes and had a peak width of approximately 30 |yards.

Damage was first observed near John Branch creek near Sullivan |Lane, and the tornado continued across John Branch creek and |followed Sullivan Lane to the northeast. Some large tree branch |damage occurred and some roofing and siding damage to barns and |nearby residences. The tornado continued across Elkhorn creek and|continued to produce damage to barn roofing and trees. The |tornado did some minor damage to a barn across Peaks Mill Road |before lifting. Tree branch damage and uproot damage from drone |footage showed a clear convergence signature along Sullivan Lane.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyThe tornado archive for Kentucky, 2025Warnings in Kentucky, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262070, 1260178, 1262073, 1262075, 1262076, 1262079, 1262080, 1262341, 1262342, 1262343, 1262345, 1262347, 1262348, 1262349, 1262351, 1262352, 1262353, 1262354, 1262355, 1262356, 1262357, 1262358, 1262359, 1262360, 1262067, 1262361, 1262363, 1268973.